MAUDE Adverse Event Report: AESCULAP AG ACTIV L SPACER F/H14MM; INSTRUMENTS SPINAL MOTION

AESCULAP AG ACTIV L SPACER F/H14MM; INSTRUMENTS SPINAL MOTION
Model Number FW954R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information/investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fw954r - activ l spacer f/h14mm.According to the complaint description, the shaft of the device bent during surgery.Surgeon used the spacers to attempt to open the disc space.The shaft of the product bent due to the forces applied.There was no described patient harm.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00414 (400513037 + fw953r).
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00414 (400513037 + fw953r).9610612-2021-00415 (400513038 + fw954r).
 
Additional Manufacturer Narrative
Additional information - d9 investigation results: visual investigation: we made a visual inspection of both spacers.The fw954r is bent sidewards at the 11° end.The 6° end is in a proper condition and according to the specification.The fw953r is twisted axially slightly at the 11° end.The 6° end is in a proper condition and according to the specification.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 6(10) x probability of occurrence 2(10) according to din en iso 14971 is still acceptable.Explanation and rationale: the most probable root cause for the deformations may be excessive force during usage.Conclusion and measures / preventive measures: based upon the investigation results, a clear conclusion cannot be determined.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ACTIV L SPACER F/H14MM
Common Device Name
INSTRUMENTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11794252
Report Number9610612-2021-00415
Device Sequence Number4181207
Product Code LXH
UDI-Device Identifier04038653425563
UDI-Public4038653425563
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFW954R
Device Catalogue NumberFW954R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown